Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Amarillo, TX

March 29, 2007Donley County, Gray County, Texas

NWS Amarillo, TX issued this flash flood warning at Mar 29, 2007, 12:29 AM CDT for Donley County, Gray County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 12:29 AM CDT (05:29 UTC)
Expired
Mar 29, 2007, 2:30 AM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1596 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 290530
FFWAMA
TXC129-179-290730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1229 AM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CLARENDON...
  GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF PAMPA...

* UNTIL 230 AM CDT

* AT 1226 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
  LEFORS TO 6 MILES SOUTH OF CLARENDON...OR ALONG A LINE EXTENDING
  FROM 13 MILES SOUTH OF MIAMI TO 6 MILES SOUTH OF CLARENDON...MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENBELT LAKE...HOWARDWICK AND LAKE MCCLELLAN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3561 10056 3477 10059 3480 10106 3560 10101

$$


MK/JJB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 11:37 PM CDT, 52 minutes earlier.

Area forecast discussion, Mar 28, 11:37 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1137 PM CDT WED MAR 28 2007

.UPDATE...
HAVE UPDATED POPS TO REFLECT CURRENT SITUATION AND REMOVE OLD WATCH
THAT WAS REPLACTED BY TOR WATCH 87. PACIFIC FRONT IS PUSHING EAST
ACROSS THE AREA RESULTING IN A TRANSITION TO SQUALL LINE WITH
DAMAGING WINDS THE MAIN THREAT. POSSIBLE BOW ECHO IS DEVELOPING ALONG
INTERSTATE 40 WHICH WILL POSE HAZARD FOR RECOVERY EFFORTS IN AREAS
AFFECTED BY TORNADOES THIS EVENING.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 156 PM CDT WED MAR 28 2007/

DISCUSSION...
DRYLINE IS BEGINNING TO MIX EAST AS SEEN ON KFDX RADAR IMAGERY AND
SURFACE OBS. THIS WILL CONTINUE TO BE THE CASE THIS AFTERNOON. 28/12Z
GUIDANCE DEPICTS THE DRYLINE SHARPENING OVER THE WESTERN/CENTRAL
PORTIONS OF THE TX/OK PANHANDLES LATE THIS AFTERNOON...WITH
CONVECTIVE INITIATION BEGINNING AS EARLY AS 20/21Z. THERE WILL BE
ADEQUATE INSTABILITY/SHEAR TO SUPPORT DISCRETE SUPERCELLS AS
INSOLATION ALLOWS THE CAP TO BREAK. LARGE SCALE LIFT WILL BE AIDED BY
THE APPROACHING UPPER-LEVEL TROF AND INCREASING DIFFLUENT PATTERN
ALOFT. EXPECT A WATCH TO BE ISSUED FOR PART/ALL OF THE AREA IN THE
NEXT ONE TO TWO HOURS.  SEE THE HWO AND/OR SPS FOR DETAILS ON THE
SEVERE THREAT THIS EVENING. EXPECT STORMS TO EVOLVE INTO LINEAR MCS
OVERNIGHT...ADDING THE THREAT OF HEAVY RAINFALL TO THE EQUATIONS AS
STORMS TRAIN OVER THE SAME AREAS. RAINFALL AMOUNTS OF 1-2 INCHES ARE
POSSIBLE EAST OF THE DRYLINE...WITH ISOLATED AMOUNTS OF 2-4 INCHES
POSSIBLE THROUGH TONIGHT.

WEAK PACIFIC FRONT IS EXPECTED TO OVERTAKE THE DRYLINE LATE IN THE
FIRST PERIOD WHICH WILL HELP SCOUR OUT THE MOISTURE FOR MOST OF THE
AREA. HOWEVER...UPPER-LOW WILL REMAIN CENTERED OVER COLORADO THROUGH
FRIDAY. WITH LIFT ENHANCED BY WEAK IMPULSES ROTATING AROUND THIS
LOW...THERE SHOULD BE ENOUGH MOISTURE ACROSS THE EASTERN PANHANDLES
TO WARRANT THE MENTION OF SLIGHT CHANCE POPS THU AND FRI. AT THIS
TIME...IT APPEARS THAT MOISTURE WILL BE TOO LIMITED ACROSS THE
CENTRAL AND WESTERN ZONES. I DID LOWER MAX TEMPS A CATEGORY OR SO ON
FRIDAY BUT WE SHOULD STILL SEE MAX TEMPS WITHIN A FEW DEGREES OF
CLIMO.

AS UPPER-LOW DEPARTS TO THE EAST ON SATURDAY...QUASI-ZONAL MID/UPPER-
LEVEL FLOW WILL RESULT IN LEE-SIDE TROFFING. THIS WILL BRING A RETURN
TO SOUTH/SOUTHWEST FLOW AND WILL PUSH TEMPS BACK INTO THE MID AND
UPPER 70S BY SUNDAY. FLOW ALOFT WILL QUICKLY BECOME MORE
SOUTHWESTERLY BY MONDAY AS NORTHERN STREAM TROF DIGS INTO THE INTER-
MOUNTAIN WEST. H85 TEMPS ARE PROGGED TO CLIMB TO AROUND 20C ACROSS
THE AREA ON MONDAY...WHICH WILL SUPPORT TEMPS NEAR 80 DEGREES. GFS
DEPICTS A STRONGER COLD FRONT MOVING THROUGH THE PANHANDLES ON
TUESDAY. WILL UNDERCUT THE MEX GUIDANCE BEHIND THIS FRONT AS IT KEEPS
TEMPS ABOVE CLIMO DESPITE PROGGING H85 TEMPS IN THE SINGLE DIGITS.
WILL NOT ADD PRECIP MENTION FOR THE FORECAST FOR TUESDAY BUT WILL
HAVE TO MONITOR THIS POSSIBILITY OVER THE NEXT FEW MODEL RUNS.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Mar 28, 11:47 PM CDT, 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT WED MAR 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1147 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE
AND THE EASTERN ONE-THIRD OF THE TEXAS PANHANDLE UNTIL 6 AM...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A GUYMON
OKLAHOMA TO CLAUDE LINE THROUGH THE OVERNIGHT HOURS.  ALTHOUGH THE
TORNADO THREAT HAS DIMINISHED...ATMOSPHERIC CONDITIONS ARE BECOMING
MORE FAVORABLE FOR DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE
MOVING ACROSS THE REGION. IN ADDITION...HEAVY RAINFALL WILL LIKELY
OCCUR WITH THE THUNDERSTORMS...WHICH MAY LEAD TO LOCALIZED FLOODING
OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
LIKELY ACTIVATION LATER THIS AFTERNOON AND EVENING.

JORDAN

In the hours before

Local storm report, Mar 28, 11:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             2 NW CANYON             35.00N 101.95W
03/28/2007  E0.88 INCH       RANDALL            TX   NWS EMPLOYEE

&&

KJS
Local storm report, Mar 28, 11:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             CLAUDE                  35.11N 101.36W
03/28/2007  E0.75 INCH       ARMSTRONG          TX   PUBLIC

&&

CK
Local storm report, Mar 28, 11:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1133 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     3 S DARROUZETT          36.40N 100.32W
03/28/2007                   LIPSCOMB           TX   LAW ENFORCEMENT

            WINDS TORE PART OF THE ROOF OF A HOUSE - HOUSE SHOOK -
            LASTED A FEW SECONDS

&&

KJS
Local storm report, Mar 28, 11:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1135 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             CLAUDE                  35.11N 101.36W
03/28/2007  E1.00 INCH       ARMSTRONG          TX   PUBLIC

&&

CK
Local storm report, Mar 28, 11:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             22 S PERRYTON           36.07N 100.80W
03/28/2007  E1.00 INCH       OCHILTREE          TX   AMATEUR RADIO

            ON US 70 AT ROBERTS AND OCHILTREE COUTNY LINE

&&

CK
Local storm report, Mar 28, 11:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CDT WED MAR 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             23 S PERRYTON           36.06N 100.80W
03/28/2007  E1.00 INCH       ROBERTS            TX   AMATEUR RADIO

            ON US 70 AT ROBERTS AND OCHILTREE COUNTY LINE

&&

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:06 PM CDTTornado WarningAMAHansford, Hutchinson39 min
Mar 28, 7:13 PM CDTSevere Thunderstorm WarningAMAGray62 min
Mar 28, 7:21 PM CDTTornado WarningAMALipscomb39 min
Mar 28, 7:24 PM CDTTornado WarningAMADonley51 min
Mar 28, 7:29 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman61 min
Mar 28, 7:43 PM CDTSevere Thunderstorm WarningAMAArmstrong62 min
Mar 28, 7:50 PM CDTTornado Warning EmergencyAMAGray40 min
Mar 28, 7:58 PM CDTSevere Thunderstorm WarningAMACarson62 min
Mar 28, 8:16 PM CDTTornado WarningAMADonley29 min
Mar 28, 8:22 PM CDTTornado WarningAMAWheeler38 min
Mar 28, 8:25 PM CDTSevere Thunderstorm WarningAMAPotter, Randall65 min
Mar 28, 8:27 PM CDTTornado WarningAMAGray48 min
Mar 28, 8:32 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts58 min
Mar 28, 8:44 PM CDTSevere Thunderstorm WarningAMAHutchinson61 min
Mar 28, 8:59 PM CDTTornado WarningAMAWheeler46 min
Mar 28, 9:04 PM CDTSevere Thunderstorm WarningAMACarson56 min
Mar 28, 9:10 PM CDTTornado WarningAMAGray29 min
Mar 28, 9:17 PM CDTTornado WarningAMAHemphill43 min
Mar 28, 9:27 PM CDTSevere Thunderstorm WarningAMADeaf Smith63 min
Mar 28, 9:27 PM CDTSevere Thunderstorm WarningAMARoberts63 min
Mar 28, 9:28 PM CDTSevere Thunderstorm WarningAMAHansford62 min
Mar 28, 9:29 PM CDTSevere Thunderstorm WarningAMALipscomb61 min
Mar 28, 9:32 PM CDTSevere Thunderstorm WarningAMAPotter, Randall58 min
Mar 28, 9:40 PM CDTSevere Thunderstorm WarningAMAGray65 min
Mar 28, 9:46 PM CDTTornado WarningAMARoberts44 min
Mar 28, 9:53 PM CDTSevere Thunderstorm WarningAMAHutchinson67 min
Mar 28, 10:04 PM CDTTornado WarningAMAHemphill41 min
Mar 28, 10:13 PM CDTSevere Thunderstorm WarningAMACarson62 min
Mar 28, 10:22 PM CDTSevere Thunderstorm WarningAMARoberts53 min
Mar 28, 10:26 PM CDTSevere Thunderstorm WarningAMALipscomb64 min
Mar 28, 10:34 PM CDTSevere Thunderstorm WarningAMAPotter, Randall56 min
Mar 28, 11:18 PM CDTSevere Thunderstorm WarningAMAArmstrong57 min
Mar 28, 11:38 PM CDTSevere Thunderstorm WarningAMACarson, Gray67 min
Mar 28, 11:42 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts63 min
Mar 28, 11:45 PM CDTSevere Thunderstorm WarningAMALipscomb60 min
Mar 29, 12:20 AM CDTSevere Thunderstorm WarningAMADonley55 min
Mar 29, 1:23 AM CDTFlash Flood WarningAMALipscomb2 hr
Mar 29, 2:24 AM CDTSevere Thunderstorm WarningAMACollingsworth32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.